Alert archive / California / Wind Advisories in 2025

Wind Advisory 4, NWS Phoenix, AZ

January 19, 2025La Paz County, Yuma County, Arizona; Imperial County, Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this wind advisory at Jan 19, 2025, 2:00 AM MST for La Paz County, Yuma County, Arizona; Imperial County, Riverside County, San Bernardino County, California. It took effect at Jan 20, 2025, 11:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2025, 2:00 AM MST (09:00 UTC)
In effect from
Jan 20, 2025, 11:00 AM MST
Expired
Jan 20, 2025, 11:00 PM MST
In force
12 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The Yuma radar (KYUX), 132 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2025-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2025-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

092 
WWUS75 KPSR 190900
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
200 AM MST Sun Jan 19 2025

AZZ530-CAZ564-568>570-200000-
/O.NEW.KPSR.WI.Y.0004.250120T1800Z-250121T0600Z/
Parker Valley-Chuckwalla Mountains-Chiriaco Summit-Palo Verde
Valley-Chuckwalla Valley-
Including the cities of Midland, Blythe, Chiriaco Summit,
Martinez Lake, Ehrenberg, Parker, Palo Verde, Imperial Hot
Mineral Springs, and Ripley
200 AM MST Sun Jan 19 2025 /100 AM PST Sun Jan 19 2025/

...WIND ADVISORY IN EFFECT FROM 11 AM MST /10 AM PST/ TO 11 PM MST 
/10 PM PST/ MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...In Arizona, Parker Valley. In California, Chuckwalla 
  Mountains, Chuckwalla Valley, Palo Verde Valley, and Chiriaco 
  Summit.

* WHEN...From 11 AM MST /10 AM PST/ to 11 PM MST /10 PM PST/ Monday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$
4 follow-up statements
829 
WWUS75 KPSR 191941
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1241 PM MST Sun Jan 19 2025

AZZ532-CAZ560-565-201100-
/O.EXA.KPSR.WI.Y.0004.250120T1800Z-250121T0600Z/
Yuma-Joshua Tree NP West-Imperial County Southeast-
Including the cities of Yuma, Lost Horse-Keys Village, Cottonwood
Visitor, Winterhaven, and Fortuna Foothills
1241 PM MST Sun Jan 19 2025 /1141 AM PST Sun Jan 19 2025/

...WIND ADVISORY IN EFFECT FROM 11 AM MST /10 AM PST/ TO 11 PM MST 
/10 PM PST/ MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Western portion of Joshua Tree National Park, Southeastern 
  Imperial County, and Yuma.

* WHEN...From 11 AM MST /10 AM PST/ to 11 PM MST /10 PM PST/ Monday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

AZZ530-CAZ564-568>570-201100-
/O.CON.KPSR.WI.Y.0004.250120T1800Z-250121T0600Z/
Parker Valley-Chuckwalla Mountains-Chiriaco Summit-Palo Verde
Valley-Chuckwalla Valley-
Including the cities of Ehrenberg, Ripley, Palo Verde, Parker,
Chiriaco Summit, Martinez Lake, Blythe, Imperial Hot Mineral
Springs, and Midland
1241 PM MST Sun Jan 19 2025 /1141 AM PST Sun Jan 19 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 11 
PM MST /10 PM PST/ MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...In Arizona, Parker Valley. In California, Chuckwalla 
  Mountains, Chuckwalla Valley, Palo Verde Valley, and Chiriaco 
  Summit.

* WHEN...From 11 AM MST /10 AM PST/ to 11 PM MST /10 PM PST/ Monday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

MS
386 
WWUS75 KPSR 200911
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
211 AM MST Mon Jan 20 2025

AZZ533-534-210000-
/O.NEW.KPSR.FZ.W.0007.250121T0500Z-250121T1600Z/
Central La Paz-Aguila Valley-
Including the cities of Salome, Vicksburg Junction, Wickenburg,
Brenda, Quartzsite, Gladden, Vicksburg, Harcuvar, and Aguila
211 AM MST Mon Jan 20 2025

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MST 
TUESDAY...

* WHAT...Sub-freezing temperatures in the middle to upper 20s 
  expected.

* WHERE...Central La Paz County, and Aguila Valley.

* WHEN...From 10 PM this evening to 9 AM MST Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

To prevent water pipes from freezing; wrap or drain or allow them to 
drip slowly.

&&

$$

AZZ530-532-CAZ560-564-565-568>570-210000-
/O.CON.KPSR.WI.Y.0004.250120T1800Z-250121T0600Z/
Parker Valley-Yuma-Joshua Tree NP West-Chuckwalla Mountains-
Imperial County Southeast-Chiriaco Summit-Palo Verde Valley-
Chuckwalla Valley-
Including the cities of Yuma, Chiriaco Summit, Ripley, Parker,
Ehrenberg, Martinez Lake, Palo Verde, Imperial Hot Mineral
Springs, Lost Horse-Keys Village, Blythe, Fortuna Foothills,
Midland, Cottonwood Visitor, and Winterhaven
211 AM MST Mon Jan 20 2025 /111 AM PST Mon Jan 20 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS 
MORNING TO 11 PM MST /10 PM PST/ THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Western portion of Joshua Tree National Park, Southeastern 
  Imperial County, Parker Valley, Yuma, Chuckwalla Mountains, 
  Chiriaco Summit, Palo Verde Valley, and Chuckwalla Valley.

* WHEN...From 11 AM MST /10 AM PST/ this morning to 11 PM MST /10 PM 
  PST/ this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$
247 
WWUS75 KPSR 200943
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
243 AM MST Mon Jan 20 2025

AZZ533-534-210000-
/O.CON.KPSR.FZ.W.0007.250121T0500Z-250121T1600Z/
Central La Paz-Aguila Valley-
Including the cities of Salome, Vicksburg Junction, Wickenburg,
Brenda, Quartzsite, Gladden, Vicksburg, Harcuvar, and Aguila
243 AM MST Mon Jan 20 2025

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM 
MST TUESDAY...

* WHAT...Sub-freezing temperatures in the upper 20s expected.

* WHERE...Central La Paz County, and Aguila Valley.

* WHEN...From 10 PM this evening to 9 AM MST Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops and other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

AZZ530-CAZ569-210000-
/O.NEW.KPSR.FZ.A.0003.250122T0600Z-250122T1600Z/
/O.CON.KPSR.WI.Y.0004.250120T1800Z-250121T0600Z/
Parker Valley-Palo Verde Valley-
Including the cities of Ripley, Parker, Ehrenberg, Martinez Lake,
Palo Verde, and Blythe
243 AM MST Mon Jan 20 2025 /143 AM PST Mon Jan 20 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS 
MORNING TO 11 PM MST /10 PM PST/ THIS EVENING...
...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY 
MORNING...

* WHAT...For the Wind Advisory, north winds 25 to 35 mph with gusts 
  up to 55 mph expected. For the Freeze Watch, sub-freezing 
  temperatures in the middle to upper 20s possible.

* WHERE...In Arizona, Parker Valley. In California, Palo Verde 
  Valley.

* WHEN...For the Wind Advisory, from 11 AM MST /10 AM PST/ this 
  morning to 11 PM MST /10 PM PST/ this evening. For the Freeze 
  Watch, from Tuesday evening through Wednesday morning.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

Frost and freeze conditions could kill crops, other sensitive 
vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

Take steps now to protect tender plants from the cold.

To prevent water pipes from freezing; wrap or drain or allow them to 
drip slowly.

&&

$$

AZZ532-CAZ560-564-565-568-570-210000-
/O.CON.KPSR.WI.Y.0004.250120T1800Z-250121T0600Z/
Yuma-Joshua Tree NP West-Chuckwalla Mountains-Imperial County
Southeast-Chiriaco Summit-Chuckwalla Valley-
Including the cities of Yuma, Chiriaco Summit, Imperial Hot
Mineral Springs, Lost Horse-Keys Village, Fortuna Foothills,
Midland, Cottonwood Visitor, and Winterhaven
243 AM MST Mon Jan 20 2025 /143 AM PST Mon Jan 20 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS 
MORNING TO 11 PM MST /10 PM PST/ THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Western portion of Joshua Tree National Park, Southeastern 
  Imperial County, Yuma, Chuckwalla Mountains, Chiriaco Summit, and 
  Chuckwalla Valley.

* WHEN...From 11 AM MST /10 AM PST/ this morning to 11 PM MST /10 PM 
  PST/ this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

Frost and freeze conditions could kill crops, other sensitive 
vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

Take steps now to protect tender plants from the cold.

To prevent water pipes from freezing; wrap or drain or allow them to 
drip slowly.

&&

$$

AZZ531-535-536-538-539-552>555-559-210000-
/O.NEW.KPSR.FZ.A.0003.250122T0600Z-250122T1600Z/
Kofa-Southeast Yuma County-Gila River Valley-Tonopah Desert-Gila
Bend-Superior-Northwest Pinal County-West Pinal County-Apache
Junction/Gold Canyon-Sonoran Desert Natl Monument-
Including the cities of Superior, Coolidge, Apache Junction,
Cactus Forest, Wintersburg, Sentinel, Arlington, Palm Canyon,
Casa Grande, Kaka, Tonopah, Gila Bend, Florence, Ligurta, and
Hassayampa
243 AM MST Mon Jan 20 2025

...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY 
MORNING...

* WHAT...Sub-freezing temperatures in the middle 20s to lower 30s 
  possible.

* WHERE...Sonoran Desert National Monument, Kofa, Southeast Yuma 
  County, Gila River Valley, Tonopah Desert, Gila Bend, Superior, 
  Northwest Pinal County, West Pinal County, and Apache 
  Junction/Gold Canyon.

* WHEN...From Tuesday evening through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

AZZ537-540-542>544-546-548-550-551-210000-
/O.NEW.KPSR.FZ.A.0003.250122T0600Z-250122T1600Z/
Northwest Valley-Buckeye/Avondale-Deer Valley-Central Phoenix-
North Phoenix/Glendale-Scottsdale/Paradise Valley-East Valley-
South Mountain/Ahwatukee-Southeast Valley/Queen Creek-
Including the cities of Gilbert, Liberty, Sun Lakes, Paradise
Valley, Mesa, Queen Creek, Sun City West, Surprise, Wittmann,
Circle City, Peoria, Chandler, Phoenix, Tempe, Goodyear,
Avondale, Cashion, and Beardsley
243 AM MST Mon Jan 20 2025

...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY 
MORNING...

* WHAT...Sub-freezing temperatures in the lower 30s possible.

* WHERE...The Northwest Valley of the Phoenix Metro Area, The East 
  Valley of the Phoenix Metro Area, Buckeye/Avondale, Deer Valley, 
  Central Phoenix, North Phoenix/Glendale, Scottsdale/Paradise 
  Valley, South Mountain/Ahwatukee, and Southeast Valley/Queen Creek.

* WHEN...From Tuesday evening through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ567-210000-
/O.NEW.KPSR.FZ.A.0003.250122T0600Z-250122T1600Z/
Imperial Valley-
Including the cities of Brawley, Calexico, Alamorio, and El
Centro
143 AM PST Mon Jan 20 2025

...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY 
MORNING...

* WHAT...Sub-freezing temperatures in the lower 30s possible.

* WHERE...Imperial Valley.

* WHEN...From Tuesday evening through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
611 
WWUS75 KPSR 201931
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1231 PM MST Mon Jan 20 2025

AZZ533-534-211215-
/O.CON.KPSR.FZ.W.0007.250121T0500Z-250121T1600Z/
Central La Paz-Aguila Valley-
Including the cities of Harcuvar, Gladden, Vicksburg Junction,
Vicksburg, Aguila, Wickenburg, Brenda, Quartzsite, and Salome
1231 PM MST Mon Jan 20 2025

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM 
MST TUESDAY...

* WHAT...Sub-freezing temperatures in the middle to upper 20s 
  expected.

* WHERE...Central La Paz County, and Aguila Valley.

* WHEN...From 10 PM this evening to 9 AM MST Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops and other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

AZZ530-CAZ569-211215-
/O.CON.KPSR.WI.Y.0004.000000T0000Z-250121T0600Z/
/O.CON.KPSR.FZ.A.0003.250122T0600Z-250122T1600Z/
Parker Valley-Palo Verde Valley-
Including the cities of Palo Verde, Blythe, Parker, Ripley,
Ehrenberg, and Martinez Lake
1231 PM MST Mon Jan 20 2025 /1131 AM PST Mon Jan 20 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS 
EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH 
WEDNESDAY MORNING...

* WHAT...For the Wind Advisory, north winds 25 to 35 mph with gusts 
  up to 55 mph expected. For the Freeze Watch, sub-freezing 
  temperatures in the middle to upper 20s possible.

* WHERE...In Arizona, Parker Valley. In California, Palo Verde 
  Valley.

* WHEN...For the Wind Advisory, until 11 PM MST /10 PM PST/ this 
  evening. For the Freeze Watch, from Tuesday evening through 
  Wednesday morning.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

Frost and freeze conditions could kill crops, other sensitive 
vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

Take steps now to protect tender plants from the cold.

To prevent water pipes from freezing; wrap or drain or allow them to 
drip slowly.

&&

$$

AZZ532-CAZ560-564-565-568-570-210600-
/O.CON.KPSR.WI.Y.0004.000000T0000Z-250121T0600Z/
Yuma-Joshua Tree NP West-Chuckwalla Mountains-Imperial County
Southeast-Chiriaco Summit-Chuckwalla Valley-
Including the cities of Fortuna Foothills, Cottonwood Visitor,
Lost Horse-Keys Village, Midland, Imperial Hot Mineral Springs,
Chiriaco Summit, Yuma, and Winterhaven
1231 PM MST Mon Jan 20 2025 /1131 AM PST Mon Jan 20 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS 
EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Western portion of Joshua Tree National Park, Southeastern 
  Imperial County, Yuma, Chuckwalla Mountains, Chiriaco Summit, and 
  Chuckwalla Valley.

* WHEN...Until 11 PM MST /10 PM PST/ this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

Take steps now to protect tender plants from the cold.

To prevent water pipes from freezing; wrap or drain or allow them to 
drip slowly.

&&

$$

AZZ531-535-536-538-539-552>555-559-211215-
/O.CON.KPSR.FZ.A.0003.250122T0600Z-250122T1600Z/
Kofa-Southeast Yuma County-Gila River Valley-Tonopah Desert-Gila
Bend-Superior-Northwest Pinal County-West Pinal County-Apache
Junction/Gold Canyon-Sonoran Desert Natl Monument-
Including the cities of Ligurta, Arlington, Hassayampa, Gila
Bend, Superior, Casa Grande, Wintersburg, Kaka, Coolidge, Palm
Canyon, Sentinel, Cactus Forest, Apache Junction, Florence, and
Tonopah
1231 PM MST Mon Jan 20 2025

...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH 
WEDNESDAY MORNING...

* WHAT...Sub-freezing temperatures in the middle 20s to lower 30s 
  possible.

* WHERE...Sonoran Desert National Monument, Kofa, Southeast Yuma 
  County, Gila River Valley, Tonopah Desert, Gila Bend, Superior, 
  Northwest Pinal County, West Pinal County, and Apache 
  Junction/Gold Canyon.

* WHEN...From Tuesday evening through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

AZZ537-540-542>544-546-548-550-551-211215-
/O.CON.KPSR.FZ.A.0003.250122T0600Z-250122T1600Z/
Northwest Valley-Buckeye/Avondale-Deer Valley-Central Phoenix-
North Phoenix/Glendale-Scottsdale/Paradise Valley-East Valley-
South Mountain/Ahwatukee-Southeast Valley/Queen Creek-
Including the cities of Wittmann, Paradise Valley, Tempe,
Chandler, Surprise, Goodyear, Phoenix, Circle City, Cashion,
Gilbert, Beardsley, Sun City West, Peoria, Liberty, Avondale,
Mesa, Sun Lakes, and Queen Creek
1231 PM MST Mon Jan 20 2025

...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH 
WEDNESDAY MORNING...

* WHAT...Sub-freezing temperatures in the lower 30s possible.

* WHERE...The Northwest Valley of the Phoenix Metro Area, The East 
  Valley of the Phoenix Metro Area, Buckeye/Avondale, Deer Valley, 
  Central Phoenix, North Phoenix/Glendale, Scottsdale/Paradise 
  Valley, South Mountain/Ahwatukee, and Southeast Valley/Queen Creek.

* WHEN...From Tuesday evening through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ567-211215-
/O.CON.KPSR.FZ.A.0003.250122T0600Z-250122T1600Z/
Imperial Valley-
Including the cities of Brawley, Calexico, Alamorio, and El
Centro
1131 AM PST Mon Jan 20 2025

...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH 
WEDNESDAY MORNING...

* WHAT...Sub-freezing temperatures in the lower 30s possible.

* WHERE...Imperial Valley.

* WHEN...From Tuesday evening through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

RW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 18, 9:58 PM MST, 4 hours 2 minutes earlier.

Area forecast discussion, Jan 18, 9:58 PM MST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
958 PM MST Sat Jan 18 2025

.UPDATE...Updated 06z Aviation Discussion.

&&

.SYNOPSIS...
Dry northwesterly flow is expected to prevail over the forecast area
into early next week keeping temperature near to slightly below
normal levels and skies mostly clear. A passing dry weather system
will bring windy conditions to SE California and breezy conditions
elsewhere on Monday followed by cold morning lows near freezing
across the lower deserts Tuesday and Wednesday. Dry conditions will
continue for the next several days.

&&

.DISCUSSION...
Latest visible satellite and IR wv analysis depict a large-scale
trough sweeping across much of the interior U.S. with dry NW flow
overspreading the Desert Southwest. Under this flow regime, clear
skies are present with winds remaining light this afternoon. Despite
full sunshine, temperatures are expected to top out near to slightly
below average across the forecast area this afternoon due to a
decrease in mid-lvl hghts/thicknesses. These below average highs
will continue through this weekend and into early next week, with
further cooling expected by Monday and Tuesday.

Heading into early next week, deterministic models and ensemble
members continue to indicate a strengthening mid-lvl jet over the
Pac NW which will force the western periphery of the large scale
trough to amplify across the western U.S. As this occurs, we will
see an increasing pressure gradient develop across the Great Basin
resulting in a strong bout of winds across the Lower Colorado River
Valley Monday afternoon/evening. The NBM winds have increased from
previous forecast runs and are now showing gusts reaching 35-45 mph
in locations such as Blythe and the I-10 corridor SE California.
This will likely cause hazardous travel for high profile vehicles
and localized channels of blowing dust. There is a high probability
that a wind advisory will be issued for the aforementioned areas
in subsequent shifts. Elsewhere across the lower deserts, a tight
sfc pressure gradient between the high terrain and adjacent lower
elevations will result in gusty winds in the 25-35 mph range.
Breezy conditions will likely persist through the day on Tuesday
before relaxing Tuesday night. In addition to the gusty winds,
much cooler air will filter into the region with highs on Tuesday
only reaching the upper 50s to lower 60s. Wednesday will start off
quite chilly across the area due to very dry conditions and ample
radiational cooling. This will lead to a more expansive freeze
across the lower deserts including the outskirts of the Phoenix
Metro and locations that have yet to freeze this winter including
El Centro and Blythe. Freeze products may be needed Wednesday
morning. Below normal temperatures will continue through Wednesday
afternoon under continued NW flow aloft.

&&

.PREVIOUS DISCUSSION...

Ensemble guidance during the latter half of next week is actually
showing greater spread than previous iterations with the GEFS
membership more dispersive, and a distinct subset of members now
siding with a solution more common in CMC and EPS output previous
days. While some measure of height rises and warming from East
Pacific ridging edging inland is still likely, a larger percentage
of ensemble members are showing more dampened height rises and
shortwave energy helping limit ridge amplitude. Nevertheless,
temperatures should easily rebound back closer to the seasonal
normal into next weekend (upper 60s to low 70s). Thereafter, GEFS
members are still more conservative than the CMC and EPS suites, but
at least are hinting at further longwave retrogression where
stronger negative height anomalies settle somewhere over the western
Conus while displacing high pressure further west. This would be a
natural and expected pattern evolution for this time of year, and
causation for more unsettled weather across the Southwest towards
the end of the month.

&&

.AVIATION...Updated at 0500Z.

South Central Arizona including KPHX, KIWA, KSDL, and KDVT:
No aviation weather concerns will exist through the TAF period
under mostly clear skies. Winds will continue to follow typical
diurnal trends, with speeds mostly AOB 6 kts. Periods of
variability to nearly calm conditions will be common. Expect some
passing mid and high level cloud decks (AOA 20 kft AGL) to skim
the north of the airspace Sunday morning.

Southeast California/Southwest Arizona including KIPL and KBLH:
No aviation concerns are expected over the next 24 hours under
clear skies. Winds will favor north at KBLH and eventually begin
to favor west overnight at KIPL, but extended periods of
variability are anticipated at both terminals.

&&

.FIRE WEATHER...
Temperatures should hover close to the seasonal normal through the
middle of next week with expansive dry air in place resulting in
essentially no chance of wetting rainfall. Minimum afternoon
humidity levels will settle in a 15-25% range through this weekend,
then closer to a 5-15% range next week with a renewed surge of drier
air. Weekend fair to good overnight recovery of 30-60% will
deteriorate towards poor recovery of only 15-30% next week. While
some gusty north winds resulting in a period of elevated fire danger
will exist across western districts early next week, light winds
will be more common over the remainder of the region.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

DISCUSSION...Salerno
PREVIOUS DISCUSSION...18
AVIATION...Whittock
FIRE WEATHER...18

Nearby

Wind Advisories in California, 2025Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.